Nebraska, 2012

High Wind in Nebraska, March 26, 2012

March 26, 2012 · NWS CYS · 11 events in 8 counties and zones

A potent upper level disturbance combined with a fast-moving cold front and strong winds in the low levels produced sustained west to northwest winds of 35 to 45 mph with gusts of 60 to 70 mph across much of the western Nebraska Panhandle.

Where it happened

Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A potent upper level disturbance combined with a fast-moving cold front and strong winds in the low levels produced sustained west to northwest winds of 35 to 45 mph with gusts of 60 to 70 mph across much of the western Nebraska Panhandle.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Mar 26, 1:38 PM MST, 1 hour 52 minutes earlier.

Area forecast discussion, Mar 26, 1:38 PM MST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
238 PM MDT MON MAR 26 2012

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...

TONIGHT...COLD FRONT AND SHORTWAVE TROUGH ON TRACK. WIND GUSTS OVER
60 MPH HAVE BEEN OBSERVED WITH THE COLD FRONT PASSAGE ALREADY AT
ROCK SPRINGS...LANDER...RAWLINS AND COW CREEK...IN SOUTHWEST CARBON
COUNTY. IT APPEARS THE WIND GUSTS HAVE BEEN AIDED BY HIGH BASED
SHOWERS ALONG THE COLD FRONT AND WITH STEEP DRY ADIABATIC LAPSE
RATES FROM THE SURFACE INTO THE MID LEVELS.

SHALLOW LOW LEVEL MOISTURE HAS BEEN MIXING OUT IN THE PAST FEW HOURS
OVER SOUTHEAST WYOMING AND WESTERN NEBRASKA AND SHOULD MIX OUT AT
CHADRON SOON. SO FAR...ONLY SHOWERS HAVE BEEN SEEN WITH THE
BAROCLINIC BAND AND COLD FRONT...THOUGH WE MAY SEE ISOLATED
THUNDERSTORMS AS THE FRONT MOVES INTO SLIGHTLY BETTER LOW AND MID
LEVEL MOISTURE. EXPECT TO SEE AT LEAST ISOLATED HIGH BASED SHOWERS
AND A FEW THUNDERSTORMS ALONG AND NEAR THE COLD FRONT AS IT
PROGRESSES EASTWARD THROUGH LATE AFTERNOON...ESPECIALLY CONSIDERING
THE STRENGTH OF THE DYNAMICS WITH THE NEGATIVELY TILTED SHORTWAVE
TROUGH.

WITH PROGGED 500-300 MB AND 700-500 MB QG PROGS SHOWING DOWNWARD
MOTION...STRONG COLD AIR ADVECTION AND PRESSURE RISES BEHIND THE
FRONT...TIME OF DAY AND PRESSURE GRADIENT...THE HIGH WIND WARNING
LOOKS ON TRACK. BELIEVE THAT DESPITE THE STRONG PRESSURE GRADIENT...
WE SHOULD SEE A SLIGHT DECREASE IN WINDS AFTER SUNSET DUE TO SOME
WEAK DECOUPLING IN THE LOWER LEVELS...SO 9 PM HIGH WIND WARNING END
TIME LOOKS REASONABLE.

TUESDAY...BRISK ZONAL FLOW ALOFT CONTINUES AS LOW AMPLITUDE
SHORTWAVE RIDGING DEVELOPS. DRY AND MILD DAY AND BREEZY TO WINDY PER
PROGGED SURFACE THROUGH 700 MB GRADIENTS.

TUESDAY NIGHT...SURFACE WINDS BECOME SOUTH AS THE RIDGE AXIS ALOFT
MOVES TO OUR EAST...PRODUCING A QUIET MILD OVERNIGHT.

WEDNESDAY...WARMING TREND CONTINUES AS THE RIDGE AXIS ALOFT MOVES
OVER THE CENTRAL PLAINS STATES AND FLOW ALOFT TURNS SOUTHWEST OVER
OUR COUNTIES...INDUCING SURFACE LEE TROUGHING TO DEVELOP. HIGH
TEMPERATURES IN THE 60S WEST AND 70S TO NEAR 80 DEGREES EAST WITH
700 MB TEMPERATURES NEAR 4 CELSIUS AND 1000-500 MB THICKNESSES NEAR
5660 METERS.

WEDNESDAY NIGHT...LOW AMPLITUDE SHORTWAVE TROUGH MOVES ACROSS
EASTERN MONTANA AND WYOMING...SENDING A PREFRONTAL SURFACE TROUGH
AND VERY WEAK COLD FRONT ACROSS OUR COUNTIES. WITH LIMITED LOW AND
MID LEVEL MOISTURE...PRECIPITATION LOOKS UNLIKELY.

.LONG TERM...THURSDAY THROUGH MONDAY...
WARM AND MAINLY DRY CONDITIONS EXPECTED ACROSS THE CWA THURSDAY
THROUGH SATURDAY UNDER A RATHER ZONAL REGIME WITH JUST A FEW
OROGRAPHICALLY ENHANCE SHOWERS POSSIBLE OVER THE HIGH MOUNTAINS IN
ASSOCIATION WITH A WEAK IMPULSE LATE THURSDAY. NEXT UPPER TROF TO
AFFECT THE REGION SHOULD ARRIVE EARLY SUNDAY BUT IT TOO WILL BE
RATHER DRY OTHER THAN SOME MTN RAIN OR SNOW SHOWERS. DECENT FRONT
WILL PUSH ACROSS SATURDAY NIGHT BRINGING COOLER TEMPERATURES FOR
SUNDAY AND MONDAY...CLOSER TO SEASONAL AVERAGES.

&&

.AVIATION...18Z TAFS...
MAINLY VFR OVER ALL TERMINALS BY EARLY AFTERNOON WITH MVFR FOG AT
KCDR EXPECTED TO DISSIPATE SHORTLY. WINDS WILL INCREASE ACROSS THE
AREA THIS AFTERNOON AS SMALL UPPER LOW OVER NE UTAH MOVES QUICKLY
NE ACROSS WY AND STRONG MID LEVEL WINDS MIX DOWN TO SFC. COLD
FRONT WILL RACE ACROSS THE AREA THIS AFTERNOON WITH STRONG AND
GUSTY SFC WINDS BEHIND IT. WINDS WILL DIMINISH THIS EVENING BUT
STILL BE ON THE GUSTY SIDE INTO TUESDAY MORNING.

&&

.FIRE WEATHER...CRITICAL FIRE WEATHER VALUES WILL CONTINUE INTO
EARLY THIS EVENING WITH LOW RELATIVE HUMIDITIES AND STRONG WINDS
AHEAD OF AND BEHIND THE PASSING COLD FRONT. LIMITED HUMIDITY
RECOVERY TONIGHT WITH BRISK WEST WINDS CONTINUING...KEEPING THE
LOWER LEVELS WELL MIXED. ANOTHER CRITICAL FIRE WEATHER DAY ON TAP
FOR TUESDAY AFTERNOON EAST OF A DOUGLAS TO CHEYENNE LINE WITH LOW
RELATIVE HUMIDITIES AND GUSTY WINDS. WEDNESDAY ALSO LOOKS TO BE A
LIKELY CRITICAL FIRE WEATHER DAY WITH LOW RELATIVE HUMIDITIES AND
BRISK SOUTH AND SOUTHWEST WINDS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 9 PM MONDAY FOR WYZ101-WYZ102-WYZ104-
     WYZ105-WYZ106-WYZ107-WYZ108-WYZ109-WYZ110-WYZ111-WYZ113-
     WYZ115-WYZ116-WYZ117-WYZ118-WYZ119.
     RED FLAG WARNING UNTIL 7 PM MONDAY FOR WYZ101-WYZ102-WYZ106-
     WYZ107-WYZ108-WYZ116-WYZ117-WYZ118-WYZ119.
NE...HIGH WIND WARNING UNTIL 9 PM MONDAY FOR NEZ002-NEZ003-NEZ019-
     NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
     RED FLAG WARNING UNTIL 7 PM MONDAY FOR NEZ002-NEZ003-NEZ019-
     NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.

&&

SHORT TERM/FIRE WEATHER...RUBIN
LONG TERM/AVIATION...RE
Hazardous weather outlook, Mar 26, 10:26 AM MST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1126 AM MDT MON MAR 26 2012

WYZ101>119-271230-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1126 AM MDT MON MAR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT THIS AFTERNOON AND EVENING AS A
STRONG PACIFIC COLD FRONT MOVES ACROSS THE REGION. EXPECT WEST TO
SOUTHWEST WINDS OF 30 TO 50 MPH WITH GUSTS TO 65 MPH IN THE WAKE
OF THE COLD FRONT.

ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS WILL OCCUR THIS
AFTERNOON NORTH OF A LARAMIE TO WHEATLAND LINE. THESE THUNDERSTORMS
WILL PRODUCE GUSTY WINDS BUT LITTLE IF ANY RAIN. A FEW STORMS EAST
OF A DOUGLAS TO WHEATLAND LINE COULD PRODUCE SOME SMALL HAIL UP TO
PEA SIZE.

DANGEROUS FIRE WEATHER CONDITIONS WILL OCCUR ACROSS THE HIGH PLAINS
EAST OF THE LARAMIE RANGE THIS AFTERNOON DUE TO LOW RELATIVE
HUMIDITIES AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-271230-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1126 AM MDT MON MAR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT THIS AFTERNOON AND EVENING. EXPECT
WEST TO SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 65 MPH IN
THE WAKE OF THIS PACIFIC COLD FRONT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON EAST
OF A CRAWFORD NEBRASKA TO ALLIANCE NEBRASKA LINE...THOUGH THE
PRIMARY SEVERE WEATHER THREAT AREA WILL BE ACROSS NORTH CENTRAL
NEBRASKA AND WESTERN SOUTH DAKOTA.

ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE NORTH OF A SCOTTSBLUFF
TO ALLIANCE LINE. THUNDERSTORMS WILL PRODUCE GUSTY WINDS BUT LITTLE
IF ANY RAIN...AND A FEW STORMS COULD PRODUCE SMALL HAIL UP TO PEA
SIZE.

DANGEROUS FIRE WEATHER CONDITIONS WILL OCCUR THROUGH EARLY EVENING
DUE TO LOW RELATIVE HUMIDITIES AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

RUBIN

In the hours before

Special weather statement, Mar 26, 12:06 PM MST, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
106 PM MDT MON MAR 26 2012

WYZ104-105-109>114-262115-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS...
SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON...
SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY...
WOODS LANDING
106 PM MDT MON MAR 26 2012

...COLD FRONT MOVING ACROSS CARBON COUNTY...

THE PACIFIC COLD FRONT WILL CONTINUE TO MOVE EASTWARD ACROSS
CARBON COUNTY THROUGH 2 PM. AT 1248 PM MDT...A WIND GUST TO 59 MPH
WAS REPORTED AT THE RAWLINS AIRPORT AS THE COLD FRONT PASSED.

AT 1243 PM MDT...AT COW CREEK...OVER SOUTHWEST CARBON COUNTY TO
THE SOUTHWEST OF RAWLINS...A WIND GUST TO 64 MPH WAS RECORDED
ALONG WITH SUSTAINED WINDS OF 44 MPH.

AS THE COLD FRONT PASSES YOUR LOCATION...EXPECT WINDS TO BECOME
WEST AND SOUTHWEST AT 40 TO 50 MPH WITH GUSTS UP TO 70 MPH.

REMEMBER...A HIGH WIND WARNING IS IN EFFECT UNTIL 900 PM MDT.

RUBIN
Local storm report, Mar 26, 12:11 PM MST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
111 PM MDT MON MAR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 AM     NON-TSTM WND GST 19 NNE BAGGS            41.29N 107.52W
03/26/2012  M61 MPH          CARBON             WY   DEPT OF HIGHWAYS

1243 AM     NON-TSTM WND GST 19 NNE BAGGS            41.29N 107.52W
03/26/2012  M64 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED WIND 44 MPH.

1253 AM     NON-TSTM WND GST RAWLINS                 41.78N 107.23W
03/26/2012  M59 MPH          CARBON             WY   ASOS

            SUSTAINED WIND 59 MPH.

&&

DDEAL
Local storm report, Mar 26, 12:56 PM MST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
156 PM MDT MON MAR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     NON-TSTM WND GST RAWLINS                 41.78N 107.23W
03/26/2012  M68 MPH          CARBON             WY   ASOS

            SUSTAINED WIND 46 MPH.

0142 PM     NON-TSTM WND GST RAWLINS                 41.78N 107.23W
03/26/2012  M67 MPH          CARBON             WY   ASOS

            SUSTAINED WIND 43 MPH.

&&

DDEAL
Local storm report, Mar 26, 1:00 PM MST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
200 PM MDT MON MAR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     NON-TSTM WND GST 19 NNE BAGGS            41.29N 107.52W
03/26/2012  M72.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

&&

DDEAL
Local storm report, Mar 26, 2:44 PM MST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
344 PM MDT MON MAR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     NON-TSTM WND GST 2 ESE ARLINGTON         41.58N 106.17W
03/26/2012  M56.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            ARLINGTON EAST WYDOT SITE. SUSTAINED AT 32 MPH.

0140 PM     HIGH SUST WINDS  2 ESE SINCLAIR          41.77N 107.08W
03/26/2012  M40.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            SINCLAIR WYDOT SITE. GUSTING TO 57 MPH.

0156 PM     NON-TSTM WND GST 9 WNW ELK MOUNTAIN      41.74N 106.57W
03/26/2012  M66.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            MILE MARKER 249.1 WYDOT SITE. SUSTAINED AT 50 MPH.

0200 PM     NON-TSTM WND GST 11 SSW HANNA            41.72N 106.64W
03/26/2012  M68.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            DANA RIDGE WYDOT SITE. SUSTAINED AT 52 MPH.

0200 PM     NON-TSTM WND GST 3 E SINCLAIR            41.78N 107.06W
03/26/2012  M58.00 MPH       CARBON             WY   MESONET

            SINCLAIR EAST UPR SITE.

0201 PM     HIGH SUST WINDS  3 NW ARLINGTON          41.62N 106.25W
03/26/2012  M41.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            FOOTE CREEK WYDOT SITE. GUSTING TO 57 MPH.

0205 PM     NON-TSTM WND GST 7 NW ELK MOUNTAIN       41.76N 106.51W
03/26/2012  M73.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            HALLECK RIDGE WYDOT SITE. SUSTAINED AT 56 MPH.

0213 PM     NON-TSTM WND GST 1 SW SARATOGA           41.44N 106.83W
03/26/2012  M60.00 MPH       CARBON             WY   AWOS

            SUSTAINED AT 48 MPH.

0216 PM     NON-TSTM WND GST 15 E SINCLAIR           41.78N 106.83W
03/26/2012  M72.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            WALCOTT JUNCTION WYDOT SITE. SUSTAINED AT 57 MPH.

0225 PM     NON-TSTM WND GST 5 NW ARLINGTON          41.64N 106.28W
03/26/2012  M58.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            WAGONHOUND WYDOT SITE. SUSTAINED AT 47 MPH.

0231 PM     HIGH SUST WINDS  ARLINGTON               41.59N 106.21W
03/26/2012  M40.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            ARLINGTON WYDOT SITE. GUSTING TO 52 MPH.

0241 PM     NON-TSTM WND GST 3 ESE ELK MOUNTAIN      41.67N 106.36W
03/26/2012  M58.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            COUNTY ROAD 402 WYDOT SITE. SUSTAINED AT 40 MPH.

0241 PM     NON-TSTM WND GST 3 NW ELK MOUNTAIN       41.72N 106.45W
03/26/2012  M60.00 MPH       CARBON             WY   AWOS

            SUSTAINED AT 43 MPH.

0251 PM     NON-TSTM WND GST LARAMIE                 41.31N 105.58W
03/26/2012  M70.00 MPH       ALBANY             WY   ASOS

            SUSTAINED AT 53 MPH.

0301 PM     NON-TSTM WND GST 13 WNW LARAMIE          41.38N 105.81W
03/26/2012  M65.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            HERRICK LANE WYDOT SITE. SUSTAINED AT 47 MPH.

&&

HAMMER
Local storm report, Mar 26, 3:27 PM MST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
427 PM MDT MON MAR 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     NON-TSTM WND GST 10 SSW BUSHNELL         41.10N 103.96W
03/26/2012  M56.00 MPH       KIMBALL            NE   DEPT OF HIGHWAYS

            ECHO 01 RAWS SITE. SUSTAINED AT 35 MPH.

0256 PM     NON-TSTM WND GST 2 SSE GLENROCK          42.83N 105.84W
03/26/2012  M60.00 MPH       CONVERSE           WY   DEPT OF HIGHWAYS

            DEER CREEK I25 WYDOT SITE. SUSTAINED AT 42 MPH.

0301 PM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
03/26/2012  M58.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            ARLINGTON WYDOT SITE. SUSTAINED AT 43 MPH.

0315 PM     NON-TSTM WND GST 9 S WHEATLAND           41.92N 104.96W
03/26/2012  M67.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            BORDEAUX WYDOT SITE. SUSTAINED AT 47 MPH.

0316 PM     NON-TSTM WND GST 3 ESE ELK MOUNTAIN      41.67N 106.36W
03/26/2012  M60.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            COUNTY ROAD 402 WYDOT SITE. SUSTAINED AT 42 MPH.

0344 PM     NON-TSTM WND GST 27 WSW WHEATLAND        41.90N 105.44W
03/26/2012  M59.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            DODGE CREEK RAWS SITE. SUSTAINED AT 34 MPH.

0347 PM     NON-TSTM WND GST 13 SE LARAMIE           41.18N 105.41W
03/26/2012  M60.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            VEDAUWOO WYDOT SITE. SUSTAINED AT 47 MPH.

0350 PM     NON-TSTM WND GST 5 NW ARLINGTON          41.64N 106.28W
03/26/2012  M60.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            WAGONHOUND WYDOT SITE. SUSTAINED AT 44 MPH.

0409 PM     NON-TSTM WND GST CHEYENNE                41.15N 104.79W
03/26/2012  M56.00 MPH       LARAMIE            WY   ASOS

            SUSTAINED AT 45 MPH.

&&

HAMMER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 high wind. Local standard time, as filed.

High Wind, Cheyenne

When
March 26, 3:30 PM MST
Where
Cheyenne forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
41.220, -102.995 (the zone’s center; the record gives no point)

The ASOS wind sensor at the Sidney Airport measured a peak gust of 58 mph.

High Wind, Kimball

When
March 26, 3:43 PM MST to 4:43 PM MST
Where
Kimball forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
RAWS
Coordinates
41.198, -103.715 (the zone’s center; the record gives no point)

The RAWS site 10 miles south-southwest of Bushnell measured peak wind gusts of 59 mph.

High Wind, North Sioux

When
March 26, 4:21 PM MST
Where
North Sioux forecast zone
Measured
61 kt (70 mph) measured gust
Reported by
Department of Highways
Coordinates
42.488, -103.759 (the zone’s center; the record gives no point)

The NEDOR site 26 miles northeast of Harrison measured a peak gust of 70 mph.

High Wind, Dawes

When
March 26, 4:40 PM MST
Where
Dawes forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
42.720, -103.135 (the zone’s center; the record gives no point)

The ASOS wind sensor at the Chadron Airport measured a peak gust of 60 mph. The strong winds damaged the gymnasium at the Chadron High School.

High Wind, Box Butte

When
March 26, 4:53 PM MST
Where
Box Butte forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
42.220, -103.086 (the zone’s center; the record gives no point)

The ASOS wind sensor at the Alliance Airport measured a peak gust of 59 mph.

High Wind, Scotts Bluff

When
March 26, 6:30 PM MST to 7:30 PM MST
Where
Scotts Bluff forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
ASOS
Coordinates
41.851, -103.708 (the zone’s center; the record gives no point)

The ASOS wind sensor at the Scottsbluff Airport measured sustained winds of 40 mph or greater.

High Wind, Banner

When
March 26, 6:42 PM MST to 7:42 PM MST
Where
Banner forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
RAWS
Coordinates
41.546, -103.710 (the zone’s center; the record gives no point)

The RAWS site 13 miles west-southwest of Harrisburg measured wind gusts of 58 mph or greater, with a peak gust of 62 mph at 26/1942.

High Wind, South Sioux

When
March 26, 7:53 PM MST
Where
South Sioux forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
Department of Highways
Coordinates
42.488, -103.759 (the zone’s center; the record gives no point)

The NEDOR site 19 miles east-southeast of Agate measured a peak gust of 62 mph.

High Wind, Dawes

When
March 26, 9:20 PM MST to 11:50 PM MST
Where
Dawes forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
42.720, -103.135 (the zone’s center; the record gives no point)

The NEDOR site 15 miles south of Chadron measured sustained winds of 40 mph or greater, with a peak gust of 65 mph at 26/2150.

High Wind, North Sioux

When
March 26, 9:24 PM MST to 11:14 PM MST
Where
North Sioux forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
42.488, -103.759 (the zone’s center; the record gives no point)

The NEDOR site 10 miles east of Harrison measured sustained winds of 40 mph or greater, with a peak gust of 60 mph at 26/2144.

High Wind, North Sioux

When
March 26, 9:41 PM MST to 10:51 PM MST
Where
North Sioux forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
42.488, -103.759 (the zone’s center; the record gives no point)

The NEDOR site 26 miles northeast of Harrison measured sustained winds of 40 mph or greater, with a peak gust of 62 mph at 26/2151.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2012Every state in 2012This day in weather historyWarnings in Nebraska, March 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 363195, 363193, 363196, 363188, 363190, 363191, 363192, 363199, 363189, 363198, 363197.